Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 1, 2000, 2:02 PM CDT for Fillmore County, Minnesota. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2000, 2:02 PM CDT (19:02 UTC)
- Expired
- Jun 1, 2000, 3:00 PM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fillmore County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:02 PM CDT | Hail 0.75 | Preston, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 011904
SVRLSE
MNC045-012000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
202 PM CDT THU JUN 1 2000
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA
* UNTIL 300 PM CDT
* AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTH OF LANESBORO...OR ABOUT 5 MILES
EAST OF PRESTON. THIS ACTIVITY WAS MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR WHALAN AND HIGHLAND AT 205 PM CDT
NEAR PETERSON AND ARENDAHL AT 210 PM CDT
NEAR RUSHFORD VILLAGE AND BRATSBERG AT 215 PM CDT
NEAR RUSHFORD AT 220 PM CDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
BAUMGARDT
LAT...LON 4369 9216 4356 9198 4376 9174 4384 9174
4384 9192What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:22 AM CDT, 9 hours 40 minutes earlier.
Area forecast discussion, Jun 1, 4:22 AM CDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED COORDINATION LINE AND DATE
NATIONAL WEATHER SERVICE LA CROSSE WI
422 AM CDT THU JUN 1 2000
MAIN FORECAST CONCERNS THIS MORNING IS WHEN THE HEAVY RAIN WILL MOVE
OUT OF THE COUNTY WARNING AREA...THE TRACK OF THE SURFACE LOW...AND
THE THREAT OF SEVERE WEATHER THIS AFTERNOON.
THE LATEST PROFILER DATA AND INFRARED SATELLITE DATA INDICATES THAT
THE BACK BUILDING MCS...WHICH PRODUCED THE FLOODING RAINS ACROSS
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN
OVERNIGHT...IS BEGINNING TO BECOME A FORWARD MOVING MCS. THE
MOISTURE TRANSPORT VECTORS FEEDING OUR MCS IS STARTING TO FEED THE
SHOWERS AND THUNDERSTORMS ACROSS WESTERN MINNESOTA AND SOUTH DAKOTA.
THE MODELS ARE IN GOOD AGREEMENT THAT THE WARM FRONT WILL MOVE NORTH
ACROSS THE COUNTY WARNING AREA THIS MORNING. THEY ALSO SHOW THAT THE
SURFACE LOW WILL TRACK ACROSS SOUTHEAST MINNESOTA. HOWEVER...FROM
LOOKING AT THE SURFACE WIND FIELDS...THE ACTUAL LOW PLACEMENT ON THE
MODELS IS TOO FAR EAST. THE SURFACE LOW WILL TRACK ACROSS NORTHWEST
IOWA AND ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. A RELATIVELY
WEAK CAP WILL DEVELOP JUST SOUTH OF THE WARM FRONT AND THIS WILL HELP
CAPES TO APPROACH 4000 J/KG. THIS CAP WILL EASILY BREAK ONCE THE SURFACE
COLD FRONT MOVES INTO THE AREA. LOOKING AT THE WIND FIELDS...IT APPEARS
THAT THE THUNDERSTORMS WILL DEVELOP INTO A SQUALL LINE. THERE MAY BE
SOME ISOLATED TORNADOES IN THE BREAKS OF THIS LINE AND NEAR THE
TRACK OF THE SURFACE LOW. THE THUNDERSTORM THREAT WILL END ONCE THE
COLD FRONT MOVES THROUGH THE AREA.
A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE COUNTY WARNING
AREA LATE TONIGHT AND FRIDAY. LOOKING AT THE MODELS SOUNDINGS...IT
APPEARS THAT THE FWC AND FAN TEMPERATURE GUIDANCE IS TOO WARM...SO
I WENT ABOUT A CATEGORY BELOW GUIDANCE.
THANKS COORDINATION KMKX...KMPX...KDMX...KDVN.
.LSE...FLASH FLOOD WATCH...THIS MORNING...IAZ009>011-030-
MNZ079-086>088-094>096-WIZ032>034-041>044-053>055-061
BOYNEIn the hours before
Special weather statement, Jun 1, 11:58 AM CDT, 2 hours 4 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-012300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1158 AM CDT THU JUN 1 2000 ...MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST IOWA... EXTREME SOUTHEAST MINNESOTA...AND SOUTHWEST WISCONSIN TODAY AND TONIGHT... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES TODAY AND TONIGHT ELSEWHERE... AT 11 AM...LOW PRESSURE WAS CENTERED WEST OF MINNEAPOLIS MINNESOTA WITH A COLD FRONT EXTENDING SOUTH THROUGH OMAHA NEBRASKA. THIS SYSTEM WILL MOVE EAST TODAY. A WARM FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH NORTH INTO SOUTHERN MINNESOTA AND CENTRAL WISCONSIN. BY MID- AFTERNOON...THE ATMOSPHERE WILL BECOME QUITE UNSTABLE SOUTH OF THIS WARM FRONT AND EAST OF THE COLD FRONT. THEREFORE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM CHARLES CITY IOWA...TO WINONA MINNESOTA TO THE WISCONSIN DELLS AND MOST LIKELY AFTER 3 PM TODAY. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS...AND PERHAPS LARGE HAIL. THE COLD FRONT IS EXPECTED TO MOVE RAPIDLY EASTWARD AND BE LOCATED IN CENTRAL WISCONSIN BY MID-EVENING. ONCE THE FRONT PASSES THROUGH AND WINDS BECOME NORTHWEST...THE SEVERE THREAT OF STORMS HAS ENDED. SOILS FROM ALL OF THE TORRENTIAL RAINFALL ARE VERY SATURATED. THEREFORE...ANY ADDITIONAL RAIN THAT OCCURS WITH THE THUNDERSTORMS TODAY AND TONIGHT HAS A GOOD CHANCE OF CREATING FLOODING PROBLEMS...MAINLY IN SOUTHWEST WISCONSIN. HOWEVER...ANY HEAVY RAINFALL WILL BE SHORT-LIVED. SPOTTER ACTIVITATION IS ANTICIPATED TODAY AND TONIGHT. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR LATER WEATHER UPDATES. DB
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:07 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 53 min |
| May 31, 9:33 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 57 min |
| May 31, 10:35 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 55 min |
| May 31, 10:38 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Winona | 67 min |
| May 31, 11:16 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 59 min |
| May 31, 11:30 PM CDT | Flash Flood Warning | ARX | Mower | 5 hr |
| Jun 1, 1:15 AM CDT | Flash Flood Warning | ARX | Fillmore | 5 hr |
| Jun 1, 3:52 AM CDT | Flash Flood Warning | ARX | Mower | 2 hr |
| Jun 1, 4:25 AM CDT | Flash Flood Warning | ARX | Houston | 95 min |
| Jun 1, 6:02 AM CDT | Flash Flood Warning | ARX | Fillmore, Houston, Mower | 4 hr |
| Jun 1, 10:00 AM CDT | Flash Flood Warning | ARX | Fillmore, Houston, Mower | 6 hr |
| Jun 1, 1:30 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 60 min |
| Jun 1, 2:19 PM CDT | Flash Flood Warning | ARX | Winona | 3 hr |
| Jun 1, 2:57 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.